Does Abidec make babies constipated?
From my mailbox,
A woman asks of the abidec multivitamin syrup she gave her baby was responsible for her constipation….not passing stool .
Good evening, my one year old baby was recently discharged from the hospital after she was successfully treated for pneumonia. She was on admission for 1 week and was placed on oxygen therapy…After discharge, I noticed that she has lost quite some weight and was does not have appetite for food so I was advised to give the multivitamin called abidec. Also the paediatrician said she was anemic. I started on abidec and truly her appetite improved and she has gained some weight. Another joy for me is that the result of the last blood work up done showed her blood volume have increased.
However, I noticed that my child has not been passing stool as she normally does before since she started taking abidec syrup…she is practically constipated. She uses to pass stool like twice a day but now she empties her bowel like once in 2 days and sometimes in 3 days. Her stool is now very hard compared to before also. She is doing just fine, but as a mother I am worried about her seeming constipation. Dear Nimedhealth, can/does Abidec make babies constipated?
Yetunde from Lagos, Nigeria.
I am pleased to know that your baby recovered from the terrible pneumonia that warranted admission in the hospital for 7 days. It is also good news to know she has not only gained some weight but also now have enough blood in her body….You have been able to associate your babies seeming constipation to taking if abidec syrup…The truth is abidec is not one of the drugs that can cause constipation in children but this possible side effects cannot be totally ruled out.
The well known side effects of abidec is allergic reaction (such as itching, swelling of the tongue, eyes, lips and hands). This is because it contains an ingredient called Arachis oil. The side effect of constipation with abidec is not listed and very unlikely.
If I may ask, have you changed your baby’s diet or added sometime new to her meals? Is she taking other medications aside abidec? Is your baby’s tummy swollen and does she cry when she wants to stool? Does she drink enough water? What about fruits? These questions are very important? There are many things that can cause constipation in children.
My advice: please stop giving your baby abidec immediately and see if she will begin to pass soft stool more frequently…if not, take your child to see a paediatrician (doctor).
Thank you .
This article is the intellectual property of www.nimedhealth.com.ng